Alert archive / Kansas / Tornado Warnings in 2025
Tornado Warning 7, NWS Topeka, KS
NWS Topeka, KS issued this tornado warning at Apr 28, 2025, 6:56 PM CDT for Dickinson County, Kansas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2025, 6:56 PM CDT (23:56 UTC)
- Expired
- Apr 28, 2025, 7:09 PM CDT
- In force
- 13 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.5 in
County Dickinson County, KS
The radar
The Topeka radar (KTWX), 81 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1258 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 527 m²/s²
- 0-3 km storm-relative helicity
- 549 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
642
WFUS53 KTOP 282356
TORTOP
KSC041-290030-
/O.NEW.KTOP.TO.W.0007.250428T2356Z-250429T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Topeka KS
656 PM CDT Mon Apr 28 2025
The National Weather Service in Topeka has issued a
* Tornado Warning for...
Central Dickinson County in central Kansas...
* Until 730 PM CDT.
* At 656 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southwest of Enterprise, moving east at 20 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
central Dickinson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3877 9723 3884 9725 3892 9705 3880 9697
TIME...MOT...LOC 2356Z 256DEG 17KT 3882 9718
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
BD2 follow-up statements
619
WWUS53 KTOP 282359
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
659 PM CDT Mon Apr 28 2025
KSC041-290030-
/O.CON.KTOP.TO.W.0007.000000T0000Z-250429T0030Z/
Dickinson-
659 PM CDT Mon Apr 28 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
DICKINSON COUNTY...
At 658 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles southwest of Enterprise, moving east at 20 mph.
HAZARD...Tornado and ping pong ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
central Dickinson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3877 9720 3885 9722 3892 9705 3880 9697
TIME...MOT...LOC 2358Z 256DEG 17KT 3882 9717
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN
$$
BD405 WWUS53 KTOP 290009 RRA SVSTOP Severe Weather Statement National Weather Service Topeka KS 709 PM CDT Mon Apr 28 2025 KSC041-290018- /O.CAN.KTOP.TO.W.0007.000000T0000Z-250429T0030Z/ Dickinson- 709 PM CDT Mon Apr 28 2025 ...THE TORNADO WARNING FOR CENTRAL DICKINSON COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. However, large hail and damaging winds are still possible with this thunderstorm. A Tornado Watch remains in effect until midnight CDT for central Kansas. Remember, a Severe Thunderstorm Warning still remains in effect for Central Dickinson County. && LAT...LON 3877 9720 3885 9722 3892 9705 3880 9697 TIME...MOT...LOC 0006Z 256DEG 17KT 3883 9711 $$ BD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this tornado warning went out at Apr 28, 6:35 PM CDT, 21 minutes earlier. Its key messages:
- Increasing confidence in scattered severe thunderstorms this evening, most likely along/north of I-70. Up to baseball sized hail, damaging winds 70 mph, and a few tornadoes possible.
- A few additional storms should develop after midnight along a cold front. These are most likely south of I-70, with mainly a hail and damaging wind threat.
- Shower and thunderstorms chances continue through midweek. Severe weather chances will be lower, though a low chance for localized flooding remains, mostly south of I-35.
Area forecast discussion, Apr 28, 6:35 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Topeka KS 635 PM CDT Mon Apr 28 2025 .KEY MESSAGES... - Increasing confidence in scattered severe thunderstorms this evening, most likely along/north of I-70. Up to baseball sized hail, damaging winds 70 mph, and a few tornadoes possible. - A few additional storms should develop after midnight along a cold front. These are most likely south of I-70, with mainly a hail and damaging wind threat. - Shower and thunderstorms chances continue through midweek. Severe weather chances will be lower, though a low chance for localized flooding remains, mostly south of I-35. && .DISCUSSION... Issued at 239 PM CDT Mon Apr 28 2025 Short term mesoscale discussion through tonight: Current surface analysis depicts a dryline moving eastward across northeast Kansas. This dryline is currently located along a line from around Concordia south-southwestward towards Lyons. With southerly winds ahead of the dryline and west-southwesterly winds behind it, surface convergence appears to be enough that confidence is increasing in a few scattered storms developing by around 5-6 PM. This appears most likely along a corridor from near Junction City up to Marysville, give or take 25 miles. With around 3000 J/kg of ML CAPE and 55-60 kts of effective shear, coupled with only weak mid-level height falls, and conditions are strongly favorable for supercells. These would generally move northeast through the evening hours, likely exiting to the east by around 9-10 PM. Coverage of storms is likely to be highest along and north of I-70, dropping off as you go south. Given the highly favorable shear/instability parameters, very large hail to around baseball size would be likely with any persistent supercell, along with potential for damaging RFD winds. The tornado threat looks initially modest early evening, given weaker low-level shear and slightly higher LCLs out west. However as storms approach northeast Kansas by around 7-8 PM, there could be a few hour window of higher tornado potential. Surface winds appear a bit more backed here, and the strengthening LLJ should increase 0-1 km shear to around 20-25 kts. Some backing above 2-3 km does limit effective SRH some, but 0-1 km SRH does appear supportive of some tornado risk with any sustained supercell. After the first storms depart to the east, after midnight there is potential for a second round of storms as a cold front presses southward. This round appears to be focused mainly along and south of I-70. The continued push of the cold front should keep the severe risk lower, but some large hail and damaging wind gusts should remain possible before sunrise. Rest of the period: Tomorrow into Wednesday, the cold front will stall south of our area. The southern portion of the upper trough bringing today's severe weather will get pinched off over the Southern Plains before finally lifting northeast Wednesday night. As this process takes place, we should see a few more rounds of showers and thunderstorms. Instability and shear don't support much of a severe threat, but will likely support some rainfall amounts of around an inch across east-central Kansas. Still a low risk for some minor flooding if storms persist longer over any one period, but not expecting widespread hydro issues at this point. Expecting drier conditions for the end of the week and into the weekend as upper ridging builds across our area and the upper pattern becomes blockier. Temperatures look to remain near seasonal averages, with highs in the low/mid 70s and lows around 50. && .AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/... Issued at 633 PM CDT Mon Apr 28 2025 TS with hail is impacting KMHK at issuance time for the 00Z TAFs. Storms will continue to remain possible for the first few hours of the TAF period. Chances are a little lower at the Topeka sites so went with PROB30 for those airports for now. Will amend if needed as radar trends are monitored. Rain moves south and east as winds turn to a northwesterly direction tonight. && .TOP WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Reese AVIATION...Teefey
Hazardous weather outlook, Apr 28, 2:38 PM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 238 PM CDT Mon Apr 28 2025 KSZ008>012-020>024-026-034>040-054>056-058-059-291945- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 238 PM CDT Mon Apr 28 2025 This Hazardous Weather Outlook is for central Kansas, east central Kansas, north central Kansas and northeast Kansas. .DAY ONE...This afternoon and tonight. Isolated strong to severe storms are likely to develop by the early evening hours, mainly east of a line from Marysville to Junction City. These storms will be capable of all severe threats - very large hail (up to baseball size) and damaging winds (60 to 70 mph) and a few tornadoes. More widespread storms likely develop along a southeast-moving cold front after midnight in east-central KS with the main threats being large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER MESSAGE Weather spotters are encouraged to relay reports of hail, damaging wind, tornadoes and flooding. && More detailed information can be found at: www.weather.gov/media/top/DssPacket.pdf
In the hours before
Local storm report, Apr 28, 6:30 PM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
630 PM CDT Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM Tstm Wnd Gst 2 ESE Saint George 39.18N 96.39W
04/28/2025 E60 MPH Pottawatomie KS Trained Spotter
&&
smbLocal storm report, Apr 28, 6:37 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
637 PM CDT Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0631 PM Tstm Wnd Gst 3 WNW Wamego 39.22N 96.34W
04/28/2025 M68 MPH Pottawatomie KS Emergency Mngr
Weather station measured 68 mph wind gust 3
northwest of Wamego at 631pm.
&&Local storm report, Apr 28, 6:49 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
649 PM CDT Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM Flash Flood 4 W Manhattan 39.16N 96.64W
04/28/2025 Riley KS Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&
JPLocal storm report, Apr 28, 6:52 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
652 PM CDT Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM Tstm Wnd Dmg 3 N Saint Marys 39.23N 96.06W
04/28/2025 Pottawatomie KS Emergency Mngr
Outbuilding damaged.
&&
JPLocal storm report, Apr 28, 6:55 PM CDT, 1 minute before
Preliminary Local Storm Report
National Weather Service Topeka KS
655 PM CDT Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM Tstm Wnd Gst 8 S Abilene 38.80N 97.21W
04/28/2025 E60 MPH Dickinson KS Emergency Mngr
&&
JPLocal storm report, Apr 28, 6:56 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Topeka KS
656 PM CDT Mon Apr 28 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Hail Saint George 39.19N 96.42W
04/28/2025 M1.00 Inch Pottawatomie KS Public
Via social media photo. Delayed report.
&&
JPThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:46 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson | 44 min |
| Apr 28, 5:13 PM CDT | Severe Thunderstorm Warning | TOP | Clay | 26 min |
| Apr 28, 5:24 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 36 min |
| Apr 28, 5:31 PM CDT | Severe Thunderstorm Warning | TOP | Riley | 27 min |
| Apr 28, 5:39 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley | 51 min |
| Apr 28, 5:52 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Riley | 23 min |
| Apr 28, 5:58 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 17 min |
| Apr 28, 6:08 PM CDT | Severe Thunderstorm Warning | TOP | Marshall | 17 min |
| Apr 28, 6:10 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley, Wabaunsee | 50 min |
| Apr 28, 6:24 PM CDT | Severe Thunderstorm Warning | TOP | Geary, Riley, Wabaunsee | 24 min |
| Apr 28, 6:36 PM CDT | Flash Flood Warning | TOP | Dickinson, Geary, Pottawatomie, Riley | 4 hr |
| Apr 28, 6:48 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie | 42 min |
| Apr 28, 6:50 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson | 25 min |
Nearby
Tornado Warnings in Kansas, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.